MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.(b)(4).
 
Event or Problem Description
It was reported via medwatch "patient's peripheral iv unable to flush despite numerous attempts.Peripheral iv was pulled and noted to have a kink in it.Recurring problem.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked peripheral iv catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 18ga x 2.25¿ accucath peripheral iv catheter.Usage residues were observed throughout the sample and an extension set was attached to the luer adapter.Multiple permanent kink impressions were observed along the length of the catheter tubing.Microscopic inspection of the sample revealed deformation, buckling and material discoloration in the vicinity of the kinks.The sample kinked preferentially at the sites of the kink impressions during manual manipulation.The kink impressions were consistent with the catheter being subjected to sharp bends/kinks.The usage residue and event description suggested that kinking occurred during or following device placement.Such kinks can occur if insertion is attempted against resistance, such as into tissue or through a tortuous path.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
ACCUCATH, 18 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9090269
Report Number3006260740-2019-02762
Device Sequence Number11377372
Product Code FOZ
UDI-Device Identifier00801741110931
UDI-Public(01)00801741110931
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0182250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight91